Alert archive / Arizona / Winter Storm Warnings in 2019
Winter Storm Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this winter storm warning at Mar 11, 2019, 3:31 AM MST for 6 counties in Arizona. It took effect at Mar 11, 2019, 2:00 PM MST. It was in force for 51 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2019, 3:31 AM MST (10:31 UTC)
- In effect from
- Mar 11, 2019, 2:00 PM MST
- Expired
- Mar 13, 2019, 5:00 PM MST
- In force
- 51 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 5:56 PM MST | SNOW 5.5 | Summerhaven, AZ | SPOTTER REPORTED A ADDITIONAL 4 INCHES OF SNOW IN ADDITION TO THIS MORNINGS REPORT OF 1.5 INCHES. |
| Mar 13, 7:00 AM MST | SNOW 7.2 | Summerhaven, AZ | 7.2 INCHES OF SNOW. ADDITIONAL LIGHT SNOW WAS FALLING THROUGHOUT THE DAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 10.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2455 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151 WWUS45 KTWC 111031 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 331 AM MST Mon Mar 11 2019 ...Significant Winter Storm to Impact the Mountains of Southeast Arizona Today through Wednesday... AZZ510-111845- /O.UPG.KTWC.WS.A.0002.190311T2100Z-190313T0300Z/ /O.NEW.KTWC.WS.W.0003.190311T2100Z-190314T0000Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 331 AM MST Mon Mar 11 2019 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM MST WEDNESDAY ABOVE 6500 FEET... * WHAT...Heavy snow. Total snow accumulations above 6500 feet of 12 to 24 inches, with localized amounts up to 36 inches, are possible. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...Light snow accumulation begins later this morning, then becoming heavy at times this evening through Tuesday evening. The snow will continue through Wednesday, before tapering off in the early evening. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ AZZ511>514-111845- /O.UPG.KTWC.WS.A.0002.190312T0300Z-190313T0300Z/ /O.NEW.KTWC.WS.W.0003.190312T0300Z-190313T0300Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Mount Graham, Mount Lemmon, and Summerhaven 331 AM MST Mon Mar 11 2019 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST TUESDAY ABOVE 6500 FEET... * WHAT...Heavy snow. Total snow accumulations of 8 to 18 inches expected, with localized higher amounts on the mountain peaks. * WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon, Mule, Huachuca, Santa Rita Mountains and Catalina and Rincon Mountains. * WHEN...8 PM today to 8 PM Tuesday. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
8 follow-up statements
769 WWUS45 KTWC 111844 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 1144 AM MST Mon Mar 11 2019 ...Significant Winter Storm to Impact the Mountains of Southeast Arizona Today through Wednesday... AZZ510-120400- /O.CON.KTWC.WS.W.0003.190311T2100Z-190314T0000Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 1144 AM MST Mon Mar 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY ABOVE 6500 FEET... * WHAT...Heavy snow. Total snow accumulations above 6500 feet of 12 to 24 inches, with localized amounts up to 36 inches, are possible. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...2 PM today to 5 PM Wednesday. Light snow accumulation begins this afternoon, then becoming heavy at times this evening through Tuesday evening. The snow will continue through Wednesday, before tapering off in the early evening. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible...especially in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ AZZ511>514-120400- /O.CON.KTWC.WS.W.0003.190312T0300Z-190313T0300Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Mount Graham, Mount Lemmon, and Summerhaven 1144 AM MST Mon Mar 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST TUESDAY ABOVE 6500 FEET... * WHAT...Heavy snow. Total snow accumulations of 8 to 18 inches expected, with localized higher amounts on the mountain peaks. * WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains and Catalina and Rincon Mountains. * WHEN...8 PM today to 8 PM Tuesday. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible...especially in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
884 WWUS45 KTWC 112236 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 336 PM MST Mon Mar 11 2019 ...Significant Winter Storm to Impact the Mountains of Southeast Arizona Today through Wednesday... AZZ510-121045- /O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 336 PM MST Mon Mar 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY ABOVE 6500 FEET... * WHAT...Heavy snow. Total snow accumulations above 6500 feet of 12 to 24 inches, with localized amounts up to 36 inches, are possible. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...Until 5 PM Wednesday. Light snow accumulation this evening, then becoming heavy at times later tonight through Tuesday evening. The snow will continue through Wednesday, before tapering off in the early evening. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible...especially in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ AZZ511>514-121045- /O.CON.KTWC.WS.W.0003.190312T0300Z-190313T0300Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Mount Graham, Mount Lemmon, and Summerhaven 336 PM MST Mon Mar 11 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST TUESDAY ABOVE 6500 FEET... * WHAT...Heavy snow. Total snow accumulations of 8 to 18 inches expected, with localized higher amounts on the mountain peaks. * WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains and Catalina and Rincon Mountains. * WHEN...8 PM today to 8 PM Tuesday. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible...especially in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
210 WWUS45 KTWC 121000 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 300 AM MST Tue Mar 12 2019 ...Significant Winter Storm to Impact the Mountains of Southeast Arizona Today through Wednesday... AZZ510-122300- /O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 300 AM MST Tue Mar 12 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY ABOVE 6500 FEET... * WHAT...Heavy snow. Total snow accumulations above 6500 feet of 12 to 24 inches, with localized amounts up to 36 inches, are possible. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...Until 5 PM Wednesday. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible...especially in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ AZZ511>514-122300- /O.CON.KTWC.WS.W.0003.000000T0000Z-190313T0300Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Mount Graham, Mount Lemmon, and Summerhaven 300 AM MST Tue Mar 12 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING ABOVE 6500 FEET... * WHAT...Heavy snow. Total snow accumulations of 12 to 24 inches expected, with localized higher amounts on the mountain peaks. * WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains and Catalina and Rincon Mountains. * WHEN...Until 8 PM today. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible...especially in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
465 WWUS45 KTWC 121943 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 1243 PM MST Tue Mar 12 2019 ...Significant Winter Storm to Impact the Mountains of Southeast Arizona This Afternoon through Wednesday... AZZ510-131200- /O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 1243 PM MST Tue Mar 12 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY ABOVE 6500 FEET... * WHAT...Heavy snow. Total snow accumulations above 6500 feet of 12 to 24 inches. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...Until 5 PM Wednesday. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible...especially in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ AZZ511>514-130300- /O.CON.KTWC.WS.W.0003.000000T0000Z-190313T0300Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Mount Graham, Mount Lemmon, and Summerhaven 1243 PM MST Tue Mar 12 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING ABOVE 6500 FEET... * WHAT...Heavy snow. Additional snow accumulations into this evening of 5 to 10 inches possible. Several additional inches of snow are also expected overnight and Wednesday. * WHERE...Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon and Mule and Huachuca and Santa Rita Mountains and Catalina and Rincon Mountains. * WHEN...Until 8 PM today. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible...especially in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
130 WWUS45 KTWC 130303 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 803 PM MST Tue Mar 12 2019 AZZ511>514-130415- /O.EXP.KTWC.WS.W.0003.000000T0000Z-190313T0300Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Mount Graham, Mount Lemmon, and Summerhaven 803 PM MST Tue Mar 12 2019 ...WINTER STORM WARNING HAS EXPIRED... Snowfall continued to diminish late this evening, so the Winter Storm Warning was allowed to expire on time at 8 PM MST. $$ AZZ510-131200- /O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 803 PM MST Tue Mar 12 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions, including during the morning commute on Wednesday. Damage to trees and power lines is possible. Additional snow accumulations of 3 to 6 inches, with localized amounts up to 18 inches, are expected. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...Until 5 PM Wednesday. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible...especially in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
170 WWUS45 KTWC 130929 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 229 AM MST Wed Mar 13 2019 AZZ510-140000- /O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 229 AM MST Wed Mar 13 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 6500 FEET... * WHAT...Heavy snow. Additional snow accumulations of 3 to 6 inches, with localized amounts up to 12 inches, are expected. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...Until 5 PM today. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible...especially in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
287 WWUS45 KTWC 132114 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 214 PM MST Wed Mar 13 2019 AZZ510-140000- /O.CON.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 214 PM MST Wed Mar 13 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Heavy snow occurring. Additional snow accumulations of up to two inches are expected. * WHERE...White Mountains of Graham and Greenlee Counties. * WHEN...Until 5 PM today. * ADDITIONAL DETAILS...Look for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means heavy snow accumulations are expected. Gusty winds and blowing snow are also possible. This will make travel very difficult or impossible...especially in the mountains. Stay tuned to NOAA Weather Radio...commercial television or radio stations...or your cable television service provider for updates on this Winter Storm. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
193 WWUS45 KTWC 140019 WSWTWC URGENT - WINTER WEATHER MESSAGE National Weather Service Tucson AZ 519 PM MST Wed Mar 13 2019 AZZ510-140130- /O.EXP.KTWC.WS.W.0003.000000T0000Z-190314T0000Z/ White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 519 PM MST Wed Mar 13 2019 ...WINTER STORM WARNING HAS EXPIRED... Snow showers continued to diminish, so the warning was allowed to expire on time at 5 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Mar 10, 9:10 PM MST, 6 hours 21 minutes earlier.
Area forecast discussion, Mar 10, 9:10 PM MST, 6 hours 21 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 910 PM MST Sun Mar 10 2019 .SYNOPSIS...After a dry weekend, a strong, cool, and windy storm system will spread valley rain and significant mountain snow across the region Monday into Wednesday. The heaviest period should be late Monday night through Tuesday. Even as conditions start to dry out the second half of the week, temperatures will remain below normal until next weekend. && .DISCUSSION...A strong low near the central California coast will continue to dig southward over the next 12 hours while it taps into a deep fetch of moisture from the southwest. Latest deterministic and ensemble data suggest our forecast timing is good with the wettest period Tuesday. There are some hints that the available moisture may even end up being a tad higher than we're currently planning on, but the Winter Weather Watch has us in the right ballpark. No updates this evening. Please see the previous discussion below for additional details. && .AVIATION...Valid through 12/06Z. Considerable high clouds near KDUG will continue to decrease with lower-mid level cloud coverage above 4k ft AGL increasing into this evening for the remainder of the forecast area. Isolated -SHRA east of a KTUS into Monday morning, then scattered -SHRA possible Monday area-wide. Southerly winds diminishing to less than 12 kts overnight, then 15-30 kts with higher gusts will resume after 11/18Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Windy again Monday. Wet and cooler weather will return Monday through Wednesday as an upper level weather system moves through with the greatest coverage of valley rain and mountain snow Monday night and Tuesday. A ridge will build in by late in the work week, which will bring drier conditions and daytime high temperatures closer to climatological norms. && .PREV DISCUSSION...Considerable high clouds continue this afternoon east of a Safford to Tucson to San Miguel line. Also have had a bit of an increase in mid-level cloud cover with scattered flat cumulus fields across eastern half of the forecast area. Lastly, further west, some low level moisture is moving north out of the Gulf of California. Afternoon temperatures were 2 to 10 degrees warmer than yesterday, with biggest changes occurring in places that have seen more sun, like Tucson. The wind has been blowing also today as pressure gradient tightens in advance of approaching Pacific storm system. Highest wind gusts across the area this afternoon have mostly been in 30 to 40 mph range. A very active weather period is in store for the area through Wednesday associated with a complex weather system that will be gathering strength and depth off the Baja California coast over the next 24 hours. This system will bring widespread valley rain and mountain snow to southeast Arizona during the first half of this week. Tonight: Will continue to see an increase in mid level cloud cover under increasing southerly flow with PW values increasing to around 0.50" across eastern half of forecast areas. As upper dynamics increase a bit tonight, isolated light showers/sprinkles will be developing, mainly east and south of Tucson. Some light snow also across the highest mountain peaks. Monday: Moisture continues to increase under southerly flow aloft as the upper low off Baja California slowly moves east. As the upper dynamics continue to increase, areal coverage of showers will be expanding. Snow levels mostly above the mountain tops, except for the White mountains. Due to the increasing upslope flow, decided to start to winter storm watch for this range about 6 hours earlier versus the other ranges (see below). Highs right around normal or similar to today. Monday night into Tuesday: This is prime time for widespread valley rain, heavy at times, and moderate to heavy snow in the mountains above 6500 feet as the upper low moves across northern Baja with the associated cold front pushing across the area late Monday night into Tuesday. Winter storm watch for the remainder of the mountain ranges. See below for snowfall details. Can't rule out a few rumbles of thunder during this time frame. Much cooler Tuesday with highs mostly in the mid 50s to lower 60s. Tuesday night into Wednesday: Scattered showers and mountain snow showers continue as the upper low weakens and opens up as it lift NE across the state. Remaining on the cool side highs running 9-13 degrees below normal. Forecast snow amounts above 6500 feet for entire storm: White mountains: 12"-30" Pinaleno mountains: 10"-22" Catalina/Rincon mountains: 8"-17" Santa Rita/Huachuca mountains: 6"-12" Chiricahua mountains: 10"-18" Forecast rainfall amounts for the event will range from 0.50" to 1" with localized higher amounts in the mountains below 6500 feet. Wednesday night: Lingering snow showers across the White mountains otherwise dry area wide with decreasing cloud cover. This will lead to a cold Thursday morning with most of the area see lows in the 30s. Some of the coldest eastern and southern valleys could see lows in the upper 20s. Thursday and Friday: Dry under mainly NW flow aloft. Highs still cool on Thursday than warmer to a few degrees shy of mid-March normals on Friday. Saturday and Sunday: Warmer with highs on Sunday a few degrees above mid-March normals. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Monday afternoon through Tuesday evening for AZZ510. Winter Storm Watch from Monday evening through Tuesday evening for AZZ511>514. && Meyer/L/G Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:41 PM MST | Special Weather Statement | TWC | Cochise | 64 min |
| Mar 11, 4:48 PM MST | Special Weather Statement | TWC | Cochise | 72 min |
Nearby
Winter Storm Warnings in Arizona, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.